Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Rheumatology
Volume 2017 (2017), Article ID 5245904, 3 pages
https://doi.org/10.1155/2017/5245904
Case Report

Hydralazine Induced Lupus Syndrome Presenting with Recurrent Pericardial Effusion and a Negative Antinuclear Antibody

1Department of Pulmonary and Critical Care, University of Tennessee Health Science Center, Memphis, TN, USA
2Department of Internal Medicine, Seton Hall University School of Health and Medical Sciences, Saint Francis Medical Center, Trenton, NJ, USA

Correspondence should be addressed to Ahmed Dirweesh; gro.lacidemsicnarfts@hseewrida

Received 16 November 2016; Accepted 4 January 2017; Published 17 January 2017

Academic Editor: Tsai-Ching Hsu

Copyright © 2017 Praneet Iyer et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. M. A. R. Chamsi-pasha, M. Bassiouny, and E. S. H. Kim, “Hydralazine-induced lupus syndrome presenting with large pericardial effusion,” QJM, vol. 107, no. 4, pp. 305–307, 2014. View at Publisher · View at Google Scholar · View at Scopus
  2. P. E. Aylward and A. M. Tonkin, “Cardiac tamponade in hydrallazine-induced systemic lupus erythematosus,” Australian and New Zealand Journal of Medicine, vol. 12, no. 5, pp. 546–547, 1982. View at Publisher · View at Google Scholar · View at Scopus
  3. J. A. Anandadas and P. Simpson, “Cardiac tamponade, associated with hydralazine therapy, in a patient with rapid acetylator status,” British Journal of Clinical Practice, vol. 40, no. 7, pp. 305–306, 1986. View at Google Scholar · View at Scopus
  4. R. M. Carey, M. Coleman, and A. Feder, “Pericardial tamponade: a major presenting manifestation of hydralazine-induced lupus syndrome,” The American Journal of Medicine, vol. 54, no. 1, pp. 84–87, 1973. View at Publisher · View at Google Scholar · View at Scopus
  5. J. D. Carter, J. Valeriano-Marcet, K. S. Kanik, and F. B. Vasey, “Antinuclear antibody-negative, drug-induced lupus caused by lisinopril,” Southern Medical Journal, vol. 94, no. 11, pp. 1122–1123, 2001. View at Publisher · View at Google Scholar · View at Scopus
  6. M. W. Rich, “Drug-induced lupus: the list of culprits grows,” Postgraduate Medicine, vol. 100, no. 3, pp. 299–308, 1996. View at Publisher · View at Google Scholar · View at Scopus
  7. H. A. Cameron and L. E. Ramsay, “The lupus syndrome induced by hydralazine: a common complication with low dose treatment,” British Medical Journal (Clinical Research Edition), vol. 289, no. 6442, pp. 410–412, 1984. View at Publisher · View at Google Scholar · View at Scopus
  8. S. W. Finks, A. L. Finks, and T. H. Self, “Hydralazine-induced lupus: maintaining vigilance with increased use in patients with heart failure,” Southern Medical Journal, vol. 99, no. 1, pp. 18–22, 2006. View at Publisher · View at Google Scholar · View at Scopus
  9. A. L. Taylor, S. Ziesche, C. Yancy et al., “Combination of isosorbide dinitrate and hydralazine in blacks with heart failure,” New England Journal of Medicine, vol. 351, no. 20, pp. 2049–2141, 2004. View at Publisher · View at Google Scholar · View at Scopus
  10. J. Handler, “Hydralazine-induced lupus erythematosis,” Journal of Clinical Hypertension, vol. 14, no. 2, pp. 133–136, 2012. View at Publisher · View at Google Scholar · View at Scopus